Heavy Snow, Roseau
- When
- April 1, 8:55 AM CST to 8:55 PM CST
- Where
- Roseau forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 48.775, -95.811 (the zone’s center; the record gives no point)
A surface low tracked from southwest Minnesota into northern Wisconsin, while an inverted trough set up across northwest Minnesota. 5 inches of snow was reported.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A surface low tracked from southwest Minnesota into northern Wisconsin, while an inverted trough set up across northwest Minnesota. This brought about a 12 hour period of heavy snow in a band from Roseau to Red Lake Falls, where 6 to 6.5 inches of snow was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 1, 1:30 AM CST, 7 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT SUN APR 1 2007 FORECAST CHALLENGE CONCERNS ADDITIONAL RAIN-SNOW? AMOUNTS TODAY AND UPCOMING SNOW EVENT MONDAY NIGHT/TUESDAY. MODELS INITIALLY IN GENERAL AGREEMENT THEN DIVERGE ON NEXT SHORTWAVE. NAM FARTHER NORTH WITH SURFACE LOW TRACK AND MUCH MORE MOIST VS FARTHER SOUTH TRACK OF GFS. NAM LOOKS TO BE OUTLIER WHEN COMPARED TO OTHER MODELS SO WILL LEAN TOWARDS GFS. STACKED LOW OVER NW IA/SW MN SHOULD CONTINUE TO LIFT NE DURING DAY BASED ON UPPER LEVEL HEIGHT FALL/MSAS SURFACE PRESSURE FALL MAXIMA OVER MSP AREA. PCPN CONTINUES TO CURL AROUND FEATURE WITH MAIN PCPN ZONE OVER FAR SOUTHERN FA INTO EASTERN SD. ANOTHER WEAKER AREA OVER NE ND WITH MORE SPOTTY RETURNS OVER NW MN. BASED ON CURRENT TRENDS MAY NEED TO INCREASE POPS ESPECIALLY ACROSS SOUTH FOR MORNING HOURS. STILL NOT POSITIVE ON WHERE DEFORMATION ZONE PCPN WILL SET UP LATER THIS MORNING AS FEATURE YET TO DEVELOP AND NOT ALOT OF RETURNS TO OUR E. WILL STAY CONSISTENT WITH CURRENT QPF AS A RESULT MAINLY FROM VALLEY EAST. ANOTHER CONCERN IS SNOW POTENTIAL AS COLDER AIR WRAPS AROUND SYSTEM MAINLY THROUGH VALLEY REGION. GFS COLDEST AND SHOWING GOOD POTENTIAL FOR SNOW. NOT REAL FIRED UP ABOUT ACCUMULATIONS THOUGH AS FEEL WITH WET AND RELATIVELY WARM GROUND PCPN WILL NOT FALL HARD ENOUGH FOR ANY ACCUMULATIONS OTHER THAN ON GRASSY AREAS. WITH BEST COOLING NOT UNTIL MID-LATE AM WILL LET DAY SHIFT MONITOR TRENDS TO SEE IF MINOR ACCUMULATIONS NEED TO BE INCLUDED. TEMPERATURES NOT LIKELY TO GO ANY WHERE TODAY WITH CLOUDS ...PCPN AND COLD ADVECTION. WILL UNDERCUT NUMERICAL GUIDANCE KEEPING TEMPERATURES PRETTY STEADY AS GUIDANCE NOT HANDLING HIGH TEMPERATURES WELL LAST SEVERAL DAYS. PCPN WINDS DOWN FROM WEST TO EAST TONIGHT AS LOW CONTINUES TO SHIFT EAST. WILL KEEP LOW POPS OVER EASTERN AREA TO COVER ANY LINGERING LIGHT PCPN. CLOUDS TO LIMIT TEMPERATURE DROP HOWEVER WITH COOLING COLUMN SHOULD NOT HAVE ANY PROBLEMS DROPPING BLO FREEZING. NARROW RIDGE OF SURFACE HIGH PRESSURE SHIFTS EAST MONDAY AS NEXT WAVE EXITS NORTHERN ROCKIES. LOWER CONDENSATION PRESSURE DEFICITS AND ISENTROPIC LIFT WORK INTO FAR WESTERN FA LATE IN DAY SO WILL KEEP SLIGHT CHANCE POPS GOING. MONDAY NIGHT AND TUESDAY EVENT STILL SOMEWHAT IN QUESTION WITH SIGNIFICANT MODEL DIFFERENCES. MODEL CONSENSUS POINTS TO GFS SOLUTION AS NAM SHOWING FARTHER NORTH SOLUTION AND GOBS OF QPF. WILL NOT BE SURPRISED AT ALL WITH SOME ACCUMULATIONS HOWEVER STILL TIME TO SEE IF MODELS COME TOGETHER A LITTLE BETTER. FROM MIDWEEK ON LOOKS DRY BUT COLD AS HIGH PRESSURE BUILDS IN UNDER UPPER LEVEL NW FLOW. TEMPERATURES LOOK TO BE WELL BLO AVERAGE THROUGH PERIOD. && .AVIATION...EXPECT LOW IFR CONDITIONS TO BE COMMON TODAY WITH AT BEST MVFR CIGS LATER IN DAY AS LOW PULLS EAST. COULD SEE SOME LOWER VSBYS FROM MID MORNING ON MAINLY OVER VALLEY REGION AS -RA TRANSITIONS OVER TO POSSIBLE SNOW. && .HYDROLOGY...STILL NOT EXPECTING SIGNIFICANT QPF TO AGGRAVATE FLOODING FURTHER. ONLY MINIMAL CHANGES MADE TO QPF GRIDS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 643 AM CDT SUN APR 1 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 643 AM CDT SUN APR 1 2007 ...WET WEATHER TO CONTINUE TODAY... ...MONITOR THE LATEST RIVER FORECASTS FOR SPECIFIC FLOOD WARNING AND WATCH INFORMATION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER SOUTHWEST MINNESOTA WILL LIFT NORTHEAST TO THE GREAT LAKES BY TONIGHT. RAIN WRAPPING AROUND THE LOW WILL CONTINUE ACROSS THE REGION TODAY. THE RAIN WILL MIX WITH AND POSSIBLY CHANGE OVER TO ALL SNOW MAINLY ALONG AND WEST OF THE RED RIVER VALLEY. SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED HOWEVER SOME LIGHT ACCUMULATIONS ON GRASSY AREAS ARE POSSIBLE. PRECIPITATION AMOUNTS COULD RANGE BETWEEN A QUARTER AND HALF INCH MAINLY ALONG AND ADJACENT TO THE VALLEY. PRECIPITATION SHOULD BEGIN TO WIND DOWN THIS EVENING ENDING ACROSS THE REGION BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER AREA OF LOW PRESSURE WILL MOVE OUT OF THE NORTHERN ROCKIES AND BRING THE THREAT OF SNOW TO THE REGION MONDAY NIGHT AND TUESDAY. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. INITIALLY THE SNOW MAY MIX WITH LIGHT RAIN ALONG THE NORTH AND SOUTH DAKOTA BORDER BEFORE CHANGING TO ALL SNOW BY TUESDAY MORNING.. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CALL INTO THE NATIONAL WEATHER SERVICE WITH RAINFALL REPORTS AS ACTUAL AMOUNTS ARE EXTREMELY IMPORTANT IN DETERMINING FUTURE RIVER LEVELS. VOELKER
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20973, 20975, 20976, 20978.